Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 14, NWS Albuquerque, NM

February 28, 2014

NWS Albuquerque, NM issued this wind advisory at Feb 28, 2014, 9:19 PM MST. It took effect at Mar 1, 2014, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 9:19 PM MST (04:19 UTC)
In effect from
Mar 1, 2014, 11:00 AM MST
Expired
Mar 1, 2014, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS75 KABQ 010419
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
919 PM MST FRI FEB 28 2014

...STRONG WINDS WILL BUFFET MUCH OF CENTRAL TO EASTERN NEW MEXICO
SATURDAY...

.STRONG WINDS ALOFT WILL DEVELOP OVER NEW MEXICO AS A FAST-MOVING
UPPER LEVEL DISTURBANCE APPROACHES ON SATURDAY. BY THE LATE
MORNING AND EARLY AFTERNOON THESE STRONGER WINDS ALOFT WILL BEGIN
TO MIX TO THE SURFACE...CREATING OCCASIONAL GUSTS OF 45 TO 55 MPH.
THE STRONGEST WINDS WILL BE FOCUSED OVER THE CENTRAL MOUNTAIN
CHAIN OF NEW MEXICO...EASTWARD TO THE CENTRAL HIGHLANDS AND EAST
CENTRAL HIGH PLAINS. WINDS WILL BEGIN TO DECREASE IN SPEED TOWARD
SUNSET SATURDAY EVENING.

NMZ521>524-526-528-529-532>537-539-540-011300-
/O.NEW.KABQ.WI.Y.0014.140301T1800Z-140302T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
919 PM MST FRI FEB 28 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY. 

* LOCATION...MUCH OF THE CENTRAL MOUNTAIN CHAIN...NORTHEAST AND
  FAR NORTHEAST HIGHLANDS...CENTRAL HIGHLANDS...AND EAST CENTRAL
  HIGH PLAINS OF NEW MEXICO.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS UP TO 45 TO 55 MPH.

* TIMING...WINDS WILL STRENGTHEN QUICKLY IN THE LATE MORNING HOURS
  SATURDAY WITH PEAK GUSTS OBSERVED THROUGH THE MID TO LATE
  AFTERNOON. WINDS ARE EXPECTED TO DECREASE IN SPEED EARLY
  SATURDAY EVENING.

* VISIBILITY...WIDESPREAD REDUCTIONS OF 3 MILES CAN BE EXPECTED
  WITH LOCALIZED AREAS AS LOW AS 1 MILE DUE TO BLOWING DUST.

* LOCAL IMPACTS...WIDESPREAD VISIBILITY REDUCTIONS AND STRONG
  CROSS WINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADS WILL POSE
  DIFFICULTY TO TRAVEL. TUMBLEWEEDS AND OTHER LOOSE OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
655 
WWUS75 KABQ 011225
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 AM MST SAT MAR 1 2014

...STRONG WINDS WILL BUFFET MUCH OF CENTRAL TO EASTERN NEW MEXICO
TODAY...

.STRONG WINDS ALOFT WILL DEVELOP OVER NEW MEXICO AS A FAST-MOVING
UPPER LEVEL DISTURBANCE APPROACHES TODAY. BY THE LATE MORNING AND
EARLY AFTERNOON...THESE STRONGER WINDS ALOFT WILL BEGIN TO MIX
DOWN TO THE SURFACE...CREATING OCCASIONAL GUSTS OF 45 TO 55 MPH.
THE STRONGEST WINDS WILL BE FOCUSED OVER THE CENTRAL MOUNTAIN
CHAIN OF NEW MEXICO...EASTWARD TO THE CENTRAL HIGHLANDS AND EAST
CENTRAL HIGH PLAINS. WINDS WILL BEGIN TO DECREASE IN SPEED TOWARD
SUNSET THIS EVENING.

NMZ521>524-526-528-529-532>537-539-540-020000-
/O.CON.KABQ.WI.Y.0014.140301T1800Z-140302T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
525 AM MST SAT MAR 1 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* LOCATION...MUCH OF THE CENTRAL MOUNTAIN CHAIN...NORTHEAST AND 
  FAR NORTHEAST HIGHLANDS...CENTRAL HIGHLANDS...AND EAST CENTRAL 
  HIGH PLAINS OF NEW MEXICO. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS UP TO 45 TO 55 MPH. 

* TIMING...WINDS WILL STRENGTHEN QUICKLY IN THE LATE MORNING HOURS
  WITH PEAK GUSTS OBSERVED THROUGH THE MID TO LATE AFTERNOON.
  WINDS ARE EXPECTED TO DECREASE IN SPEED EARLY THIS EVENING.

* VISIBILITY...WIDESPREAD REDUCTIONS OF 3 TO 5 MILES CAN BE
  EXPECTED WITH LOCALIZED AREAS AS LOW AS 1 MILE DUE TO BLOWING
  DUST.

* LOCAL IMPACTS...WIDESPREAD VISIBILITY REDUCTIONS AND STRONG 
  CROSS WINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADS WILL POSE 
  DIFFICULTY TO TRAVEL. TUMBLEWEEDS AND OTHER LOOSE OBJECTS MAY 
  BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
109 
WWUS75 KABQ 012345
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MST SAT MAR 1 2014

...STRONG AND GUSTY WINDS DIMINISHING CENTRAL AND EAST...

NMZ521>524-526-528-529-532>537-539-540-020045-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-140302T0000Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
445 PM MST SAT MAR 1 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE TO DIMINISH
LATE THIS AFTERNOON AND EARLY THIS EVENING OVER MUCH OF CENTRAL
AND EASTERN NEW MEXICO. HOWEVER...A FEW GUSTS TO AROUND 40 MPH
MAY OCCUR MAINLY BEFORE SUNSET...AND MAY BE ASSOCIATED WITH SHOWER
ACTIVITY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 28, 5:14 PM MST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 28, 5:14 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MST FRI FEB 28 2014

.AVIATION...
00Z TAF CYCLE

A STRETCH OF VERY UNSETTLED WEATHER WILL RAMP UP THROUGH THE NEXT
24 HOURS. STRONGEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN WILL SEE SOME DECREASE IN SPEED...BUT STILL BREEZY AND
OCCASIONALLY GUSTY OVERNIGHT. CURRENTLY IT IS ONLY BREEZY IN THE
WESTERN TIER OF NEW MEXICO...BUT THESE WINDS WILL INCREASE AND
BECOME A BIT MORE GUSTY TOWARD DAWN SATURDAY. WINDS WILL INCREASE
AREA-WIDE DURING THE DAYTIME SATURDAY...ESPECIALLY OVER THE
SOUTHEASTERN HALF OF THE STATE. SOME GUSTS TO 40 TO 45 KT WILL BE
POSSIBLE OVER AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
PRECIPITATION WILL ALSO BE APPROACHING NEW MEXICO AS A LARGE SCALE
DISTURBANCE AND ABUNDANT MOISTURE ARRIVE. EXPECT BATCHES OF RAIN
AND HIGH ELEVATION SNOW TO FIRST DEVELOP IN THE WESTERN TIER OF
THE STATE AROUND DAWN SATURDAY...SHIFTING EAST INTO CENTRAL AREAS
THROUGH THE AFTERNOON WITH SOME EMBEDDED THUNDERSTORMS. MOUNTAIN
OBSCURATIONS AND LOWER VISIBILITY/CIGS WILL PLAGUE HIGHER
ELEVATIONS...MOSTLY ABOVE 8000 FEET SATURDAY.

52

&&

.PREV DISCUSSION...330 PM MST FRI FEB 28 2014...
.SYNOPSIS...
A WINDY AND WET STORM SYSTEM WILL CROSS FROM THE WEST THIS WEEKEND
WITH SEVERAL INCHES OF SNOW ACCUMULATION LIKELY ABOVE 7500 FEET AND MOSTLY
RAIN AT LOWER ELEVATIONS. SOUTHWEST WIND GUSTS TO FROM 30 TO 45
MPH WILL BE COMMON ON SATURDAY...EXCEPT 45 TO 55 MPH ALONG THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ONTO THE ADJACENT
HIGH PLAINS. SUNDAY LOOKS COLDER...EXCEPT MUCH COLDER EAST CENTRAL
AND NORTHEAST DUE TO A SHALLOW BUT SHARP BACK DOOR COLD FRONT.
TEMPERATURES ARE GENERALLY FORECAST TO REBOUND MONDAY THROUGH
THURSDAY...ALTHOUGH AN UPPER LEVEL TROUGH CLIPPING NORTHERN NM
COULD TRIGGER A FEW SHOWERS IN THE NORTHERN AND WESTERN MOUNTAINS
ON MONDAY.

&&

.DISCUSSION...
SATELLITE IMAGERY THIS AFTERNOON SHOWS A VERY WOUND UP AND
DYNAMICALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM REACHING THE
PACIFIC COAST. THE STORM IS USHERING A BROAD AREA OF PWAT VALUES
OVER 200 PERCENT OF NORMAL. THESE ANOMALOUSLY HIGH PWATS ARE
PROGGED TO REACH NM THIS WEEKEND GIVING THE FORECAST AREA
WIDESPREAD WETTING PRECIPITATION. THE LATEST WPC QPF GRAPHIC
INDICATES RAIN/LIQUID WATER EQUIVALENT VALUES PEAKING AROUND A
QUARTER TO A HALF INCH ALONG NEW MEXICOS WEST AND NORTHWEST
BORDER...EXCEPT FOR SOME AMOUNTS AROUND 1 INCH IN THE SAN JUAN
MOUNTAINS AND NEAR ARIZONAS WHITE MOUNTAINS. THE SYSTEM WILL
WEAKEN INTO AN OPEN TROUGH BEFORE CROSSING FROM THE WEST...BUT IT
SHOULD REMAIN STRONG ENOUGH FOR THE MOUNTAINS TO WRING OUT SEVERAL
INCHES OF SNOW. PRECIPITATION SHOULD MAINLY COME IN A COUPLE OF
WAVES. THE FIRST WAVE IS PROGGED TO IMPACT THE CONTINENTAL DIVIDE
REGION SATURDAY MORNING...THEN MUCH OF CENTRAL AND WESTERN NM
SATURDAY AFTERNOON BEFORE LAYING ACROSS THE SOUTHERN TIER OF ZONES
SATURDAY NIGHT. THE SECOND WAVE SHOULD STRETCH FROM THE WEST
CENTRAL TO THE NORTHWEST MOUNTAINS SATURDAY NIGHT INTO SUNDAY
MORNING. A PACIFIC COLD FRONT WILL CROSS FROM THE WEST SATURDAY
NIGHT...CAUSING SNOW LEVELS TO LOWER TO OR NEAR VALLEY BOTTOMS
ACROSS NW AND W CENTRAL AREAS SATURDAY NIGHT. ACCUMULATING SNOW IS
NOT LIKELY AT LOWER ELEVATIONS OF CENTRAL AND WESTERN AREAS UNTIL
THIS HAPPENS. WITH THIS PACKAGE WE ARE UPGRADING TO A WINTER STORM
WARNING IN THE NORTHERN MOUNTAINS AND CHUSKA MOUNTAINS. WE ARE
ALSO ISSUING A WINTER STORM WATCH FOR THE REMAINDER OF THE HIGH
TERRAIN MINUS RATON PASS WHERE MODELS ARE LESS BULLISH ON POPS AND
QPF. A WATCH WILL ALSO BE ISSUED FOR THE NW AND FAR NW HIGHLANDS
WHERE ENOUGH COLD AIR MAY ARRIVE SATURDAY NIGHT FOR SEVERAL INCHES
OF SNOW ACCUMULATION WITHIN THE SECOND WAVE OF PRECIPITATION. THE
HEAVIEST SNOW WITH THIS STORM SYSTEM STILL FAVORS THE SAN JUAN
MOUNTAINS WHERE WELL OVER 1 FOOT IS LIKELY. SNOW ACCUMULATION WILL
ALSO BE POSSIBLE ACROSS THE NE AND E CENTRAL PLAINS LATE SATURDAY
NIGHT THROUGH SUNDAY DUE TO A SHALLOW BACK DOOR COLD FRONT THAT
WILL SAG INTO THE AREA AS THE UPPER LEVEL TROUGH IS CROSSING FROM
THE WEST. FRONTAL OVERRUNNING COULD RESULT IN A MIXTURE OF
SNOW...SLEET AND PERHAPS SOME FREEZING PRECIPITATION NEAR THE TX
BORDER.

THIS WEEKENDS STORM SYSTEM WILL A SEGMENT OF THE POLAR JET OVER NM
ON SATURDAY. WITH A 1004 MB SURFACE LOW EXPECTED OVER NEW MEXICOS
NE CORNER...THE COMBINATION OF THESE FEATURES SHOULD RESULT IN
WIDESPREAD STRONG SOUTHWEST WINDS. THE STRONGEST WINDS SHOULD
DEVELOP ALONG THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND
ESPECIALLY SOUTH OF MORA COUNTY. THERE IS A RISK OF A FEW 60 MPH WIND
GUSTS IN THIS AREA SATURDAY AFTERNOON.

ON SUNDAY HIGH TEMPERATURES WILL BOTTOM OUT FROM NEAR NORMAL TO AS
MUCH AS 5 DEGREES BELOW NORMAL ACROSS CENTRAL AND WESTERN
AREAS...AND AS MUCH AT 32 DEGREE BELOW NORMAL ACROSS THE NE
CORNER. THEN...READINGS ARE GENERALLY EXPECTED TO REBOUND EACH
DAY THROUGH THURSDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHERN AND WESTERN MOUNTAINS MONDAY DUE TO AN UPPER TROUGH THAT
WILL PASS NORTH OF NM.

44

&&

.FIRE WEATHER...
HIGH CONFIDENCE CONTINUES ON A FIRE-SLOWING PATTERN ON TAP THRU THE
WEEKEND AND PERHAPS EARLY NEXT WEEK. BUT FIRST...WINDS TODAY HAVE
AGAIN BEEN A LITTLE STRONGER THAN EXPECTED AND A DYNAMIC DRY SLOT
THAT PUSHED OVER THE AREA HAS SERIOUSLY DRIED OUT THE PLAINS. MIN
RH VALUES HAVE FALLEN BLW 15 PCT AND WINDS ARE PLENTY STRONG ALONG
AND NORTH OF THE I40 CORRIDOR BUT THICK HIGH CLOUDS AND MODERATE
INSTABILITY SHOULD LIMIT GROWTH POTENTIAL NEXT FEW HOURS. ALL EYES
ARE FOCUSED ON THE WELL ABOVE NORMAL MOISTURE PLUME PUSHING TOWARD
NM AHEAD OF A DEEP STORM SYSTEM ENTERING CALIFORNIA.

RIDGE TOP WINDS WILL REMAIN ELEVATED TONIGHT AND BECOME SOUTHWEST
THEN MIX OVER MUCH OF THE PLAINS AGAIN SATURDAY. MOISTURE ADVECTION
WILL TREND MIN RH VALUES HIGHER SO NOT THREAT FOR RED FLAGS IN OUR
AREA. FARTHER NORTH AND WEST RAIN AND SNOW WILL BEGIN WETTING THE
HIGH TERRAIN. TEMPS TONIGHT AND SATURDAY WILL BE WAY ABOVE NORMAL
AND THUS SNOW ACCUMULATION LEVELS GENERALLY ABOVE 8000 FT. BY
SATURDAY NIGHT COLDER AIR WILL FILTER IN WITH BANDS OF RAIN/SNOW
PROVIDING SIGNIFICANT SNOW ACCUMULATIONS FOR THE HIGH TERRAIN. THE
LOWER ELEVATIONS WILL ALSO SEE WIDESPREAD WETTING RAIN ON THE ORDER
OF 0.10 TO 0.30. FIRE POTENTIAL WILL BE SLOWED FOR AS MUCH AS 7 TO
10 DAYS IN THE HIGH TERRAIN AND AS MANY AS 3 DAYS IN THE LOWER
ELEVATIONS FOR CENTRAL AND WESTERN NM. SUNDAY WILL TREND MUCH MUCH
COOLER FOR THE REGION...ESPECIALLY THE NE PLAINS WHERE ANOTHER COLD
FRONT SHIFTS INTO THE AREA.

THE OVERALL FIRE WEATHER PATTERN THRU NEXT WEEK WILL ACTUALLY BE
QUITE SEASONABLE FOR EARLY MARCH WITH PERIODIC UPPER DISTURBANCES
AND CLOUD COVER...BOUTS OF LEE TROUGHING...AND NEAR NORMAL TEMPS.
PRECIP FROM THIS WEEKEND WILL STRONGLY INFLUENCE RECOVERIES...MIN
RH VALUES...AND SOIL MOISTURE SO CRITICAL FIRE WEATHER WILL LIKELY
LAY LOW FOR AT LEAST A LITTLE WHILE.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ503-504-506-508-521-526.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM MST SUNDAY FOR
THE FOLLOWING ZONES...NMZ502-510>515.

&&
Hazardous weather outlook, Feb 28, 5:57 AM MST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MST FRI FEB 28 2014

NMZ501>540-011300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE INTO THE AFTERNOON OVER THE CENTRAL
MOUNTAINS...AND EASTERN HIGHLANDS AND PLAINS. WEST WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. BLOWING DUST
CAN SUDDENLY REDUCE THE VISIBILITY TO 3 MILES OR LESS.

RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE WEST DURING THE DAY
AND INCREASE IN COVERAGE AND INTENSITY TONIGHT. SNOW WILL LIKELY
BECOME HEAVY AFTER MIDNIGHT IN THE NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL CONTINUE OVER THE HIGHER TERRAIN OF THE NORTHERN
MOUNTAINS WITH SUBSTANTIAL ACCUMULATIONS POSSIBLE. A FOOT OR
MORE OF SNOW MAY FALL ON THE SOUTHWEST FACING SLOPES AND ON THE
MOUNTAIN PEAKS BY LATE SUNDAY. STRONG WINDS WILL RETURN PRIMARILY
OVER THE CENTRAL MOUNTAINS ONTO THE EASTERN HIGHLANDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:00 PM MSTWinter Weather AdvisoryABQ42 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.